Article Text

PDF
Abducens palsy and Sjögren’s syndrome induced by pegylated interferon therapy
  1. Akio Oishi,
  2. Kazuaki Miyamoto,
  3. Satoshi Kashii,
  4. Nagahisa Yoshimura
  1. Department of Ophthalmology and Visual Sciences, Kyoto University Graduate School of Medicine, Kyoto, Japan
  1. Correspondence to: Dr A Oishi Department of Ophthalmology and Visual Sciences, Kyoto University Graduate School of Medicine, 54 Shougoin Kawahara-cho, Sakyo-ku, Kyoto 606-8507, Japan;aquio{at}kuhp.kyoto-u.ac.jp

Statistics from Altmetric.com

Interferons (IFNs) and their pegylated forms (PEG-IFNs) are widely used in the treatment of viral hepatitis and some neoplasms. Although ophthalmic symptoms are common among their various side effects,1,2 abducens palsy is rarely observed. Here, we describe a case where abducens palsy developed during PEG-IFN therapy, and discuss the management.

Case report

A 65-year-old man had undergone removal of stage IV renal cell carcinoma 5 years ago. He had been managed with IFNα therapy (6×106 IU three times a week) for recurrence. Although the therapy suppressed tumour growth effectively, it had moderate side effects including influenza-like symptoms, erythema and depression. After 4 years of conventional IFN therapy, PEG-IFNα became available for the patient.

On the first day of PEG-IFN therapy (3×106 IU), the …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.